MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 8.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 8.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 4823718570
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
The patient was implanted with a xia construct on (b)(6) 2017.On (b)(6) 2018, it was reported that the tulip of a xia 3 polyaxial screw disengaged and the right side xia ii rod fractured after the patient experienced a fall.On (b)(6) 2021, it was reported that the patient had been revised on (b)(6) 2021 to address the previously reported disengaged screw and fractured rod, as well as a second rod fracture (on the left side).During revision surgery, a xia 3 polyaxial screw was noted to be loose, and two xia 3 multiaxial crosslinks were removed.Evaluation of the returned devices identified that both crosslinks were fractured.This record captures the loose xia 3 polyaxial screw removed during the revision surgery.
 
Event or Problem Description
The patient was implanted with a xia construct on (b)(6) 2017.On (b)(6) 2018, it was reported that the tulip of a xia 3 polyaxial screw disengaged and the right side xia ii rod fractured after the patient experienced a fall.On (b)(6) 2021, it was reported that the patient had been revised on 08 november 2021 to address the previously reported disengaged screw and fractured rod, as well as a second rod fracture (on the left side).During revision surgery, a xia 3 polyaxial screw was noted to be loose, and two xia 3 multiaxial crosslinks were removed.Evaluation of the returned devices identified that both crosslinks were fractured.This record captures the loose xia 3 polyaxial screw removed during the revision surgery.
 
Additional Manufacturer Narrative
A visual inspection was performed and found a rod witness mark on the screw shank head.Witness mark is highly angulated on the shank head.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.It was reported that the left iliac screw tulip head was noticed to be disengaged in the immediate post-op x-ray ((b)(6) 2017), but did not disengage completely from the screw until 1 week after the procedure.X-ray from (b)(6) 2017 confirms that the left iliac screw shank is completely disengaged from tulip head.It was reported that it is unknown whether the surgeon applied excessive force on the screw, at what torque was the blocker tightened to, which instruments were used, patient's bone quality and post-op activity.Immediate post-op x-ray reveals that screw tulip is highly angled with respect to the shank.Additionally, it was reported that the patient experienced a fall in (b)(6) 2018, after which, x-ray revealed the right rod to be fractured.During revision surgery, the right iliac screw was found the be loose.Screw was removed and replaced.The xia surgical technique and device ifu were reviewed: ¿these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.The surgeon must warn the patient of the surgical risks and that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advice the patient that resultant forces can cause failure of the device.¿ the most likely cause of the reported event was determined to be due to patient fall and age of implantation, over 4 years at the time of removal.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW MEDIAL BIASED 8.5 X 70MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12977797
Report Number0009617544-2021-00230
Device Sequence Number11835116
Product Code NKB
UDI-Device Identifier07613252045847
UDI-Public07613252045847
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4823718570
Device Catalogue Number4823718570
Device Lot NumberB67662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale